Mississippi, 2022Damaging Winds in Mississippi, May 25, 2022
May 25, 2022 · NWS MEG · 5 events in 2 counties and zones
An upper-level closed low moved east across the lower Mississippi River Valley. Several weak upper-level disturbances embedded in the southwest flow aloft moved across the Mid-South.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level closed low moved east across the lower Mississippi River Valley. Several weak upper-level disturbances embedded in the southwest flow aloft moved across the Mid-South. This resulted in showers and thunderstorms across the with damaging wind and heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 25, 11:22 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, May 25, 11:22 AM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1222 PM CDT Wed May 25 2022
.DISCUSSION...
Updated 18z Aviation Discussion.
&&
PREV DISCUSSION... /issued 349 AM CDT Wed May 25 2022/
DISCUSSION...
A wet night across the Mid-South. Latest KNQA radar scan reveals
good coverage of showers and thunderstorms across the majority of
the Mid-South. Dual-pol radar rainfall rate estimates have been
rather light overnight, ranging from 0.5 to 1 inch per hour, with
isolated pockets of 2 to 3 inches per hour. Showers have begun to
train mainly along and west of Interstate 55 over the past hour.
If rain rates do increase in the short term, the flooding
potential will increase as we approach sunrise. The current day 1
excessive rainfall outlook still includes a moderate risk along
and east of the Mississippi River with a slight risk across the
rest of the area. Normally, a moderate risk would trigger a flood
watch, but due to more than expected uncertainty, the risk looks
more isolated than widespread. Will continue to advertise in the
HWO and through our messaging channels.
The main closed upper low, currently near the Oklahoma Panhandle,
will slowly move east throughout the day today. As it does,
several weak shortwaves embedded in southwest flow will translate
into the Mid-South. This will result in a few more rounds of
moderate to heavy rainfall. PWATs around 1.8 inches, MLCAPE values
between 500 and 1500 J/kg, and weak lift will all contribute to a
low to medium threat for additional heavy rainfall today.
Nonetheless, a few areas could experience flash flooding this
afternoon and evening, especially in urban areas.
A cold front will move into the Mid-South tonight and serve as a
focus for additional rainfall tonight through Thursday afternoon.
The main trough will finally lift out of the region on Friday.
This will bring a return of dry weather and near normal
temperatures. Expect highs in the upper 70s with lows only in the
50s Friday and Saturday morning.
A warming trend will begin Sunday and continue through the middle
of next week. Expect highs around 90 and lows in the lower 70s.
AC3
&&
.AVIATION...
/18z TAF/
Showers and thunderstorms will continue to push through the Mid-
South throughout the day today. Expect lower CIGs with gusty south
winds. By this evening the intensity of convection should subside
a bit but with continued low CIGs. Conditions should finally
become VFR by the end of the period.
SWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 25, 3:09 AM CST, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
409 AM CDT Wed May 25 2022
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-261115-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
409 AM CDT Wed May 25 2022
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
A couple of strong to severe thunderstorms are possible this
afternoon and tonight, mainly along and east of the Mississippi
River. Damaging winds and large hail are the main threats.
Additionally, multiple rounds of heavy rainfall may cause flash
flooding across portions of the Mid-South.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Heavy rainfall on Thursday may cause additional flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this afternoon and evening.
AC3
Thunderstorm Wind, Chickasaw
- When
- May 25, 1:25 PM CST to 1:30 PM CST
- Where
- Chickasaw County, 2.15 mi NNW of Vanfleet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.010, -88.910
Trees were knocked down in Van Vleet near Davis Lake Road.
Thunderstorm Wind, Lee
- When
- May 25, 1:50 PM CST to 1:55 PM CST
- Where
- Lee County, 2.26 mi S of Tupelo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 34.238, -88.726
One tree was knocked down on Monroe Street in west Tupelo.
Thunderstorm Wind, Lee
- When
- May 25, 1:50 PM CST to 1:55 PM CST
- Where
- Lee County, 0.9 mi SE of Nettleton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.090, -88.620
Power pole and wires were knocked down near Nettleton.
Thunderstorm Wind, Lee
- When
- May 25, 1:55 PM CST to 2:00 PM CST
- Where
- Lee County, 0.26 mi SSE of Saltillo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.377, -88.678
A large tree was blown down on Highway 363 east of the railroad tracks in Saltillo.
Thunderstorm Wind, Lee
- When
- May 25, 1:55 PM CST to 2:00 PM CST
- Where
- Lee County, 1.98 mi ESE of Birmingham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.411, -88.737
One large tree was blown down on County Road 503 just north of County Road 251.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Indiana, May 25, 20221 death · $141,000 · 65 kt wind · 7 events
- Tornado and Damaging Wind in Texas, May 25, 2022$105,000 · EF1 · 2 events
- Tornadoes and Damaging Winds in Mississippi, May 25, 2022$107,000 · EF0 · 24 events
- Damaging Winds in Tennessee, May 25 to 26, 2022$64,000 · 55 kt wind · 12 events
- Tornado in Wisconsin, May 25, 2022$40,000 · EF0 · 1 event
- Damaging Winds in Louisiana, May 25, 2022$32,000 · 50 kt wind · 3 events
- Tornado and Damaging Winds in Florida, May 25, 2022EF1 · 3 events
- Tornado in Illinois, May 25, 2022EF1 · 1 event
- Tornado and Damaging Winds in Alabama, May 25, 2022$19,000 · EF0 · 10 events
- Heat in California, May 25, 202218 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 25, 202260 kt wind · 17 events
- Damaging Winds in Ohio, May 25, 2022$16,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1022090, 1022093, 1022094, 1022088, 1022092.